Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

September 11, 2021Palm Beach County, Florida

NWS Miami, FL issued this special weather statement at Sep 11, 2021, 4:42 PM EDT for Palm Beach County, Florida. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 11, 2021, 4:42 PM EDT (20:42 UTC)
Expired
Sep 11, 2021, 5:30 PM EDT
In force
48 min
Issued by
NWS Miami, FL
Hail
0.00 in
Wind
40

County Palm Beach County, FL

The radar

The Melbourne radar (KMLB), 139 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 11, 4:55 PM EDTTSTM WND GST 471 Ne Pahokee, FLA THUNDERSTORM WIND GUST OF 47 MPH WAS RECORDED BY THE MESONET STATION PHOKE IN PAHOKEE.
Sep 11, 4:55 PM EDTMARINE TSTM WIND 471 Ne Pahokee, FLA MARINE THUNDERSTORM WIND GUST OF 47 MPH / 41 KNOTS WAS RECORDED BY THE MESONET STATION PHOKE IN PAHOKEE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1380 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1380 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
852 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

687 
WWUS82 KMFL 112042
SPSMFL

Special Weather Statement
National Weather Service Miami FL
442 PM EDT Sat Sep 11 2021
 
FLZ067-112130-
Inland Palm Beach County FL-
442 PM EDT Sat Sep 11 2021

...Strong thunderstorms will impact portions of northwestern Palm
Beach County through 530 PM EDT...

At 441 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from 7 miles southwest of Indiantown to Fremd
Village-Padgett Island. These storms were nearly stationary.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes 
         or waterspouts. Gusty winds could knock down tree limbs and 
         blow around unsecured objects.

Locations impacted include...
Belle Glade, Pahokee, South Bay, Canal Point and Fremd
Village-Padgett Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2699 8062 2696 8061 2696 8042 2689 8043
      2667 8058 2668 8074 2674 8077
TIME...MOT...LOC 2041Z 030DEG 1KT 2697 8056 2680 8064 

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

Weinman

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Sep 11, 2:29 PM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Sep 11, 2:29 PM EDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Miami FL
229 PM EDT Sat Sep 11 2021

.DISCUSSION...

Short Term (Today through Sunday)...

South Florida has transitioned to an easterly flow pattern with
today serving as a transition day as some relatively drier air has
moved over the region. The convective focus is expected to be
mainly around boundary collisions as the easterly flow has pinned
the Gulf sea breeze over Southwest Florida. Cannot rule out a
strong storm or two this afternoon but convection should be more
muted today than in previous days.

The surface ridge axis sitting to the north of the area will keep a
persistent easterly flow overnight. Easterly wind surges are
possible, particularly as increasing moisture arrives from the
Bahamas. As this moisture arrives, shower and thunderstorm chances
will increase from east to west overnight into Sunday. The enriched
moisture (2+ inch precipitable water values) will also allow a
return for heavy rain chances across the area. Adjusted temperatures
a few degrees cooler compared to some guidance along the east coast
to account for the increased cloud cover, moisture, and rain-cooled
air chances.

Long Term (Sunday night - Friday):

Models depict broad high pressure dominating much of the west
Atlantic, and keeping a generally easterly flow over SoFlo. In the
mid-upper levels, model solutions agree in bringing a couple of weak
disturbances, which move over the area during the first half of the
work week, while mid-level high pressure gradually migrates into the
eastern Gulf region. Meanwhile, model soundings still depict a
persistently moist profile with PWATS at 2 inches or higher for most
of the long term days. This synoptic scenario will keep chances of
rain and storms on the high-end scattered to numerous range each
day, with highest chances during the afternoon hours.

The overall weather pattern will be similar to a typical summertime
one, with showers and thunderstorms developing near the east coast
metro areas late in the morning and early in the afternoon, then
moving to interior and west coast areas late in the afternoon as sea
breezes push inland. Main hazards with any thunderstorm that forms
will be heavy rainfall, and flooding.

For the end of the work week, uncertainty remains high as long-range
model solutions continue to present different scenarios for a
potential wave feature reaching the area. ECMWF is still the more
wet solution with very deep moisture and colder temps aloft across
the area, while GFS barely shows a much weaker disturbance in the
mid levels, along with a drier airmass. With little changes in
model performance, will keep capping POPs around 60 percent and
wait for better consistency in upcoming model runs. However, there
should be enough thermodynamic support and moisture for a few
cells to become strong, especially at the peak of daytime heating.

Temperatures remain hot with afternoon highs in the upper 80s to
lower 90s, and overnight lows in the mid to upper 70s. Heat indices
should hit the mi

&&

.AVIATION(18Z TAFS)...

Easterly flow remains (except for the diurnal Gulf sea breeze at
APF) through the period. Drier air may limit convective coverage
this afternoon and evening with the focus shifting to SW Florida.
Overnight, increasing easterly moisture will lead to increasing
convective activity to end the forecast period. Generally VFR with
some brief bouts of sub-MVFR possible. Short-fused AMDs may be
necessary for convection.

&&

.MARINE...

Persistent easterly winds this weekend as the influence of high
pressure builds in. Swell from Larry will diminish through the
weekend. A light onshore component to the wind is possible in the
mornings and afternoons along the nearshore Gulf waters.

&&

.BEACH FORECAST...

An elevated rip current risk continues for at least the Palm
Beaches, where swell from Larry is starting to diminish. The rip
current risk may increase along all the Atlantic beaches in the
coming days as the persistent easterly flow continues.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            80  90  79  90 /  30  50  50  60
West Kendall     79  90  78  91 /  30  50  50  60
Opa-Locka        79  90  78  90 /  20  50  50  60
Homestead        79  88  78  89 /  30  50  60  60
Fort Lauderdale  80  88  79  89 /  20  40  40  60
N Ft Lauderdale  80  89  79  89 /  20  40  40  60
Pembroke Pines   79  89  78  89 /  20  50  40  60
West Palm Beach  79  90  78  89 /  20  40  30  60
Boca Raton       80  89  79  89 /  20  40  40  60
Naples           77  92  77  92 /  30  60  30  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Tonight/Sunday and Aviation/Marine...RAG
Sunday Night through Saturday...AR

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Sep 11, 3:51 AM EDT, 12 hours 51 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
351 AM EDT Sat Sep 11 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
120200-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
351 AM EDT Sat Sep 11 2021

...Moderate Risk Of Rip Currents Beaches of Palm Beach County...
...Scattered Storms Interior/West Coast areas Today...
...Wet Pattern Rest of Weekend Into Next Week With Possible Heavy Rainfall...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip Currents: There is a Moderate Risk of Rip Currents along the
beaches of Palm Beach County due to a small northeast swell.

Thunderstorms: Scattered showers and thunderstorms will be possible
over the interior and west coast metro areas this afternoon into
early this evening. The east coast metro areas will see isolated to
scattered showers and thunderstorms late tonight. Storms this
afternoon may produce gusty winds, cloud to ground lightning, and
heavy rainfall.

Wind: Thunderstorms this afternoon into early this evening will be
capable of producing brief gusty winds in excess of 40 mph over the
interior and west coast metro areas.

Waterspouts: Waterspouts are possible with any showers and storms
that form over the local waters today.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Scattered to numerous showers and thunderstorms will be possible rest
of this weekend into next week with locally gusty winds, frequent
lightning, and heavy rainfall leading to possible localized flooding
over South Florida.

The enhance risk of rip currents will continue over the beaches of
Palm Beach County with rest of the east coast beaches increasing for
Sunday. The threat of rip currents will then decrease along the east
coast beaches of South Florida for next week.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however,
individual spotters are encouraged to report high wind, hail and
flooding to the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Baxter

In the hours before

Special weather statement, Sep 11, 4:06 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Miami FL
406 PM EDT Sat Sep 11 2021

FLZ067-112045-
Inland Palm Beach County FL-
406 PM EDT Sat Sep 11 2021

...A strong thunderstorm will impact portions of north central Palm
Beach County through 445 PM EDT...

At 405 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near
Indiantown. This storm was nearly stationary.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Pahokee and Canal Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

&&

LAT...LON 2686 8040 2675 8053 2684 8068 2696 8061
      2696 8040
TIME...MOT...LOC 2005Z 219DEG 2KT 2698 8055

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Weinman
Special weather statement, Sep 11, 4:42 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
442 PM EDT Sat Sep 11 2021

FLZ067-112130-
Inland Palm Beach County FL-
442 PM EDT Sat Sep 11 2021

...Strong thunderstorms will impact portions of northwestern Palm
Beach County through 530 PM EDT...

At 441 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from 7 miles southwest of Indiantown to Fremd
Village-Padgett Island. These storms were nearly stationary.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Belle Glade, Pahokee, South Bay, Canal Point and Fremd
Village-Padgett Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2699 8062 2696 8061 2696 8042 2689 8043
      2667 8058 2668 8074 2674 8077
TIME...MOT...LOC 2041Z 030DEG 1KT 2697 8056 2680 8064

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Weinman

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 8:35 PM EDTSpecial Weather StatementMFLPalm Beach40 min
Sep 10, 9:05 PM EDTSpecial Weather StatementMFLPalm Beach55 min
Sep 10, 10:13 PM EDTSpecial Marine WarningMFL62 min
Sep 11, 3:58 PM EDTSpecial Marine WarningMFL62 min
Sep 11, 4:06 PM EDTSpecial Weather StatementMFLPalm Beach39 min
Sep 11, 4:57 PM EDTSpecial Marine WarningMFL63 min
Sep 11, 5:00 PM EDTAreal Flood AdvisoryMFLPalm Beach2 hr
Sep 11, 6:04 PM EDTSpecial Weather StatementMFLCollier41 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.